Alert archive / North Dakota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 27, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 10, 2002, 3:09 AM MDT for Morton County, Oliver County, North Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2002, 3:09 AM MDT (09:09 UTC)
- Expired
- Jun 10, 2002, 4:00 AM MDT
- In force
- 51 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 57 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -541 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 100909 SVRBIS NDC059-065-101000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT MON JUN 10 2002 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 500 AM CDT(400 AM MDT) * AT 409 AM CDT(309 AM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 24 MILES NORTHWEST OF HANNOVER TO 8 MILES SOUTHEAST OF ALMONT...OR FROM 53 MILES NORTHEAST OF DICKINSON TO 32 MILES WEST OF BISMARCK...MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HANNOVER AT 415 AM CDT CENTER AT 420 AM CDT FORT CLARK AT 430 AM CDT HENSLER AT 435 AM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY MORNING(800 AM MDT MONDAY MORNING) FOR CENTRAL NORTH DAKOTA. LAT...LON 4723 10179 4663 10162 4665 10085 4725 10109
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:30 AM MDT, 39 minutes earlier.
Area forecast discussion, Jun 10, 2:30 AM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT MON JUN 10 2002
WILL CONTINUE FLOOD WATCH FOR PARTS OF CENTRAL AND WEST CENTRAL
NORTH DAKOTA THIS MORNING. HAVE ISSUED A FLASH FLOOD WARNING FOR
PORTIONS OF WEST CENTRAL ND UNTIL 730 AM MDT.
SURFACE LOW IN WESTERN NEBRASKA THIS MORNING WILL FINALLY EJECT
NORTHEAST OVER THE NEXT 48 HOURS AS THE UPPER LEVEL LOW MOVES SLOWLY
NORTHEAST INTO SOUTHERN CANADA. THUNDERSTORMS THIS MORNING CURVE
FROM NORTH CENTRAL NORTH DAKOTA INTO THE SOUTHWEST. 700 MB TEMPS ARE
10 + CELSIUS IN SOUTHEAST NORTH DAKOTA AND ARE SUPPRESSING ANY
THUNDERSTORM DEVELOPMENT THERE. THE WARM 700 MB TEMPERATURES WILL
SLIDE EAST THIS MORNING ALLOWING THE THUNDERSTORMS TO MOVE ACROSS
CENTRAL ND. AS THE LOW MOVES EAST COOL MORE STABLE AIR WILL MOVE
INTO WESTERN AND CENTRAL ND SUPPRESSING ANY STRONG CONVECTION.
STILL COULD SEE SOME SHOWERS TUESDAY INTO WEDNESDAY...BUT WILL KEEP
CHANCES LOW AS BEST DYNAMICS AND BEST MOISTURE ADVECTION WILL MOVE
EAST OF THE AREA.
.BIS...FLOOD WATCH UNTIL 11 AM THIS MORNING FOR MCLEAN...MERCER...
GOLDEN VALLEY...AND OLIVER COUNTIES
FLASH FLOOD WARNING UNTIL 730 AM MDT FOR STARK...BILLINGS...
AND DUNN COUNTIES.
TSWIn the hours before
Local storm report, Jun 10, 1:24 AM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
224 AM CDT MON JUN 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0218 AM (DIK)DICKINSON MUNI ARPT ND 58 MPH TSTM GUST
06/10/02 STARKSpecial weather statement, Jun 10, 1:35 AM MDT, 1 hour 34 minutes before
NDZ001-009-017-100840- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 235 AM CDT (135 AM MDT) MON JUN 10 2002 A LARGE BAND OF SHOWERS AND THUNDERSTORMS OVER SOUTHEASTERN MONTANA AND SOUTHWESTERN NORTH DAKOTA IS MOVING NORTHEAST INTO MCKENZIE COUNTY. THE ACTIVITY WILL CONTINUE TO MOVE INTO WILLIAMS AND DIVIDE COUNTIES. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS...AS WELL AS PERIODS OF HEAVY RAIN. MINOR FLOODING OF LOW LYING AREAS AND AREAS OF POOR DRAINAGE IS POSSIBLE...USE CAUTION WHEN APPROACHING POOLED WATER AS IT MAY BE MUCH DEEPER THAN IT APPEARS. THOMSON
Local storm report, Jun 10, 2:30 AM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT MON JUN 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 AM DICKINSON ND FLOOD
06/10/02 STARK STREET FLOODING VERY
HEAVY RAIN REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0320 AM HALLIDAY ND .88 INCH HAIL
06/10/02 DUNN REPORTED BY STORM
SPOTTER.
0325 AM HALLIDAY ND 1.75 INCH HAIL
06/10/02 DUNN REPORTED BY COOPERATIVE
OBSERVER.Special weather statement, Jun 10, 2:35 AM MDT, 34 minutes before
NDZ001-009-017-101035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 335 AM CDT (235 AM MDT) MON JUN 10 2002 WIDESPREAD RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE OVER NORTHWESTERN NORTH DAKOTA THROUGH THE EARLY MORNING HOURS. THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND DANGEROUS LIGHTNING...AS WELL AS PERIODS OF HEAVY RAIN. MINOR FLOODING IS POSSIBLE IN LOW LYING AND POOR DRAINAGE AREAS SO USE CAUTION WHEN APPROACHING SUCH AREAS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND UPDATES. THOMSON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:15 AM MDT | Severe Thunderstorm Warning | BIS | Slope | 60 min |
| Jun 10, 12:49 AM MDT | Severe Thunderstorm Warning | BIS | Stark | 56 min |
| Jun 10, 1:27 AM MDT | Severe Thunderstorm Warning | BIS | Dunn | 63 min |
| Jun 10, 1:33 AM MDT | Flash Flood Warning | BIS | Billings, Dunn, Stark | 6 hr |
| Jun 10, 2:26 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 64 min |
| Jun 10, 2:28 AM MDT | Severe Thunderstorm Warning | BIS | Stark | 62 min |
| Jun 10, 3:22 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Ward | 53 min |
| Jun 10, 4:03 AM MDT | Severe Thunderstorm Warning | BIS | McHenry, Sheridan | 57 min |
| Jun 10, 4:56 AM MDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 49 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.